MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-25
Medical Device Problem Codes Retraction Problem (1536); Unintended Movement (3026); Activation Failure (3270); Migration (4003); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the surgery was prepared according to protocol, but the stent could not be deployed during the procedure.The pipeline failed to open in the proximal section.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than 2 times.No additional steps or other devices were required to open the pipeline.The pipeline was resheathed and removed from the patient with the microcatheter.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured anterior intracranial circulation aneurysm with a max diameter of 4.0mm and a 2.5mm neck diameter.Landing zone: distal: 10mm and proximal: 10mm.It was noted the patient's vessel tortuosity was normal.The angiographic result post procedure was satisfactory after replacing the product.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.The procedure was performed via a percutaneous radial artery approach.Under dsa fluoroscopic guidance, the delivery system was advanced along the guidewire to the target lesion, and the device was delivered and positioned according to the standard steps outlined in the product¿s instructions for use.The cause id the deployment failure was determined that the angiography revealed that the stent had migrated into the aneurysm and could not be retrieved.Another stent was subsequently placed, and angiography showed good stent apposition and normal blood flow.
 
Event or Problem Description
Additional information received.During retrieval, resistance was encountered in the distal section of the catheter.Additionally, a continuous saline flush was administered and maintained throughout the procedure, as indicated in the instructions for use (ifu).The used catheter was a non-medtronic device.
 
Additional Manufacturer Narrative
Product analysis as found condition: the pipeline flex shield braid and xt-27 non-medtronic catheter were returned for analysis withing shipping box; within a plastic bio-pouch; and within an opened pipeline flex shield inner pouch.The pipeline flex shield pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.The pipeline flex shield braid was returned within the xt-27 catheter hub.Damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found fully opened and damaged.No damage was found with xt-27 catheter.No other anomalies were observed.Testing/analysis: the pipeline flex shield braid was removed from the xt-27 catheter without any issue.Conclusion: based on the analysis finding, the pipeline flex shield could not be confirmed to have failure to open at proximal as the device was resheated.In addition, the pipeline flex shield braid ends were found fully opened and damaged.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.However, the customer indicated that vessel tortuosity was normal, which eliminates this factor out as potential causes.In this event, the damaged braid may have contributed to the failure to open.The braid can become damaged due to resheathing more than 2 times, over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.In addition, the pipeline flex shield could not be confirmed to have resistance during retrieval as the pipeline flex shield pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.However, the root cause for resistance could not be confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23774415
Report Number2029214-2025-02605
Device Sequence Number10080123
Product Code OUT
UDI-Device Identifier00763000284374
UDI-Public(01)00763000284374(17)270807(10)B770548
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-25
Device Catalogue NumberPED2-400-25
Device Lot NumberB770548
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer12/22/2025
01/22/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/20/2026
02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale
Patient Weight60 KG